Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 26, 2014, 10:12:44 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631925
  • Total Topics: 47841
  • Online Today: 231
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Any members in the 1996 Merck Crixivan trials?  (Read 1105 times)

0 Members and 1 Guest are viewing this topic.

Offline jm1953

  • Member
  • Posts: 255
Any members in the 1996 Merck Crixivan trials?
« on: December 30, 2009, 08:55:17 PM »
I've been seeing posts about some members having side effects from having been on Crixivan.  I was involved in the mid 90's Merck Crixivan study.  I believe it had four arms. Placebo/Placebo, AZT/Placebo, Crixivan/Placebo, and Crixivan/AZT.  I soon learned after taking it a couple of days I was on the Crixivan/AZT just by the symptoms, not that they could tell us.  I remember having to take like it seemed 16 piills a day or something, two hours before a meal, or three hours after.  Very hard to adhere to when you are working a retail management job, all different hours. 

At any rate, my bilirubin became very high and Merck kept reducing my dosage to where I actually was resistant to Crixivan when it became open label.  But I don't think my kidney's ever really recovered from that ordeal.  Fortunately no kidney stones, but probably would have developed them if Merck hadn't reduced my dose so much.

Just wondering if anyone else participated in this study, and are having residual kidney problems due to the Crixivan?  Infact, is anyone on Crixivan anymore?

Just wanted to throw this out there.  This might belong in the long term survivor thread since it has been so many years ago.

Thanks,

Jeff
Positive 25 years. 7/21/2012 Current CD 4: 780 Viral load: less than 50. 38 to 40%
Current drug regimen, Isentress, , Emtriva, Sustiva Wellbutrin, Klonipin, Allegra, Ambien, Testosterone, Nandrolone, Vicodin, Benedryl, Aspirin, lots of vitamin supplements.

Offline aztecan

  • Member
  • Posts: 5,382
  • 29 years positive, 56 years a pain in the butt
Re: Any members in the 1996 Merck Crixivan trials?
« Reply #1 on: December 30, 2009, 11:56:46 PM »
Hey Jeff,

While I wasn't in the clinical trials, I did start Crixivan in 96.

I first started with Saquinavir, AZT and 3TC in March 1996, but had such horrid side effects from the Saquinavir (prior to its two reformulations), the doc switched me after three months to Crixivan.

I took Crixivan, AZT and 3TC for 11 years. It was 17 pills a day, taken in three doses, and had to be taken on an empty stomach, no food two hours before or one hour after. The Epivir was only twice a day.

I can still remember the schedule. I took the meds at 7 a.m., 3 p.m. and 11 p.m. I seem to remember someone once telling me there was only a 20-minute window with Crix, so I was absolutely anal about taking it on time no matter what. I wore an alarm watch to remind me of the afternoon dose and put an alarm clock in the living room to wake me up should I doze off prior to the 11 p.m. dose.

I also remember the eating schedule. No food from 5 to 8 a.m., from 1 to 4 p.m. and 9 p.m. to midnight. I also remember how I could tell how long it had been since I took my meds.

At precisely 45 minutes after taking the meds, a wave of nausea would wash over me. It usually didn't involve vomiting, but there were moments when I thought I might. It was like clockwork and it didn't change for 11 years.

The nausea would go away as soon as I ate something, even just a cracker would help. I think it was the AZT, since I took all the meds on an empty stomach.

I did end up with the kidney problems caused by Crix, including a bout with passing "gravel" through my kidneys in the late 90s. The gravel, I was told, was a precursor to full-fledged kidney stones, a hallmark of taking Crix. Once I passed the gravel the first time, I held the stones at bay by consuming at least 64 ounces of water each day, on top of whatever else I drank.

I knew where every public restroom in town was.


Lordy, what memories.

Crix isn't used as much these days, and when it is, it is usually boosted with 100 mgs of Norvir, so no more worrying about fasting.

But, you know it did help me stay slim! ;)

HUGS,

Mark
« Last Edit: December 31, 2009, 12:08:58 AM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.